Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 325, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 13, 2005, 8:31 PM CDT for Osage County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2005, 8:31 PM CDT (01:31 UTC)
- Expired
- Sep 13, 2005, 9:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Osage County, OK
The radar
The Tulsa radar (KINX), 104 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 13, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 1.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2659 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 2043 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 140132 SVRTSA OKC113-140230- /O.NEW.KTSA.SV.W.0325.050914T0131Z-050914T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 831 PM CDT TUE SEP 13 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OSAGE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 930 PM CDT * AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED 14 MILES NORTHEAST OF FORAKER...MOVING SOUTH-SOUTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FORAKER... PEARSONIA...BIGHEART AND HULAH. THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3699 9602 3699 9670 3681 9671 3676 9602 $$
1 follow-up statement
000 WWUS54 KTSA 140159 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 858 PM CDT TUE SEP 13 2005 OKC113-140230- /O.CON.KTSA.SV.W.0325.000000T0000Z-050914T0230Z/ OSAGE OK- 858 PM CDT TUE SEP 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CDT FOR OSAGE COUNTY... AT 857 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED 9 MILES NORTHEAST OF FORAKER...MOVING SOUTH-SOUTHEAST AT 10 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FORAKER...HULAH AND BIGHEART. THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3699 9602 3699 9670 3682 9668 3676 9602 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 8:15 PM CDT, 16 minutes earlier.
Area forecast discussion, Sep 13, 8:15 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 815 PM CDT TUE SEP 13 2005 .MESOSCALE UPDATE... SEVERE STORMS OVER SOUTHERN KANSAS HAVE PUSHED AN OUTFLOW BOUNDARY INTO NORTHEAST OKLAHOMA...WHILE STRENGTHENING CAP TO SURFACE BASED CONVECTION HAS LED TO THE DEMISE OF STORMS APPROACHING PAWNEE COUNTY. BELIEVE ADDITIONAL DEVELOPMENT OF STORMS OVERNIGHT WILL BE BOUNDARY DRIVEN...EITHER OUTFLOW OR APPROACHING COLD FRONT. STORMS WHICH CONTINUE OVER CENTRAL OKLAHOMA REMAIN CAPABLE OF TAPPING SURFACE BASED INSTABILITY...HOWEVER THE APPROACHING COLD FRONT MAY BE THE DRIVING FORCE FOR SUSTAINING THIS COMPLEX AS IT APPROACHES NORTHEAST OKLAHOMA. AMPLE MOISTURE DEPTH AND MODERATE MID LEVEL LAPSE RATES WILL MAINTAIN A SEVERE WEATHER THREAT DESPITE THE GROWING ELEVATED NATURE OF THE STORMS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 0 LONG TERM FORECASTER ID= 0
Hazardous weather outlook, Sep 13, 12:45 PM CDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CDT TUE SEP 13 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1245 PM CDT TUE SEP 13 2005
...CHANCE OF SEVERE STORMS THIS EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA....NORTHEAST OKLAHOMA.
ONSET....THIS EVENING.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS EVENING.
AREA AT GREATEST RISK...NORTH OF INTERSTATE 44.
FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS EVENING.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...TONIGHT.
DISCUSSION...
A SURFACE COLD FRONT WILL APPROACH THE REGION THIS EVENING . IN
ADDITION...A STRONG UPPER LEVEL JET STREAK WILL TRAVERSE THE REGION
TONIGHT. DAYTIME SURFACE HEATING WILL CAUSE THE ATMOSPHERE AHEAD
OF THE FRONT TO BECOME QUITE UNSTABLE BY LATE AFTERNOON...WITH CAPE
VALUES APPROACHING 3000 J/KG ALONG WITH LIFTED INDICES OF -3 TO -5.
THIS COMBINATION WILL PROVIDE FOR A THREAT OF SEVERE STORMS BY EARLY
EVENING. WITH THE LOSS OF DAYTIME HEATING...THE THREAT WILL
TRANSITION INTO A HEAVY RAIN EVENT AS THE EVENING PROGRESSES. THE
HEAVIER RAINFALL ASSOCIATED WITH TRAINING CELLS WILL INDUCE A FLASH
FLOOD THREAT OVERNIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION MAY BE REQUIRED EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
ONGOING THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO AFFECT
THE REGION WEDNESDAY MORNING. THE UPPER LEVEL PATTERN WILL BE SLOW
TO EVOLVE AND THUNDERSTORM DEVELOPMENT MAY REOCCUR WEDNESDAY
AFTERNOON. THIS ACTIVITY WILL BE ENHANCED OVERNIGHT BY A STRONG LOW
LEVEL JET. ONCE AGAIN...HEAVY RAINFALL AND TRAINING OF
STORMS...ESPECIALLY ACROSS ALREADY SATURATED GROUND WILL BE
POSSIBLE...THUS RESULTING IN THE CONTINUATION OF A FLASH FLOODING
THREAT.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO MONITOR THE
LATEST FORECASTS FOR THE POTENTIAL OF HEAVY RAINFALL AND FLASH
FLOODING INTO WEDNESDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Sep 13, 3:01 PM CDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 301 PM CDT TUE SEP 13 2005 OKZ054>059-140300- CRAIG-NOWATA-OSAGE-OTTAWA-PAWNEE-WASHINGTON- 301 PM CDT TUE SEP 13 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 784 IN EFFECT UNTIL 10 PM CDT FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS WATCH INCLUDES 6 COUNTIES... IN NORTHEAST OKLAHOMA CRAIG... NOWATA... OSAGE... OTTAWA... PAWNEE... WASHINGTON... THIS INCLUDES THE CITIES OF...BARTLESVILLE...MIAMI...NOWATA... PAWHUSKA...PAWNEE AND VINITA.
Special weather statement, Sep 13, 7:58 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
758 PM CDT TUE SEP 13 2005
OKZ054-055-140130-
OSAGE OK-WASHINGTON OK-
758 PM CDT TUE SEP 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE AND WASHINGTON
AT 758 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORM OUTFLOW
WINDS PRODUCED BY SEVERE THUNDERSTORMS ACROSS SOUTHERN KANSAS. THE
BOUNDARY INDICATING THE LEADING EDGE OF THESE THUNDERSTORM WINDS
EXTENDED FROM 8 MILES NORTHEAST OF HULAH TO 7 MILES WEST OF HULAH TO
9 MILES NORTHWEST OF BIGHEART...MOVING SOUTHEAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE THUNDERSTORM WINDS
INCLUDE...DEWEY...COPAN...OKESA...BIGHEART...HULAH AND BARTLESVILLE.
THESE WINDS MAY EXCEED 40 MPH.Special weather statement, Sep 13, 8:19 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
819 PM CDT TUE SEP 13 2005
OKZ056-057-140145-
CRAIG OK-NOWATA OK-
819 PM CDT TUE SEP 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
NOWATA AND CRAIG
AT 819 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORM WINDS
ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF HOLLOW TO 11 MILES
WEST OF LENAPAH...MOVING SOUTHEAST AT 30 MPH. THESE WINDS WERE
PRODUCED FROM SEVERE THUNDERSTORMS ACROSS SOUTHERN KANSAS.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...DELAWARE...LENAPAH...CENTRALIA...HOLLOW AND CENTRAILIA.
THESE WINDS MAY GUST 40 TO 50 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 9:00 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 75 min |
| Sep 13, 9:15 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 63 min |
| Sep 13, 9:33 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 44 min |
| Sep 13, 9:35 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 70 min |
| Sep 13, 10:09 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 52 min |
| Sep 13, 10:29 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 61 min |
| Sep 13, 11:27 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 45 min |
| Sep 13, 11:53 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 39 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.